Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changed meds - now my neck is stiff
Oct 9, 2001

Changed from Norvir to Sustiva due to cholesterol and triglyceride issues. 5 mos. later (now), I have persistent stiff lower neck with no detectable swollen lymphs and no trauma/injury to neck/body. Combivir and Sustiva are my only meds. Is this possibly related to med. switch and subsequent rapid drop in HDL or Triglyceride? I am scared to look deeper for fear of finding some kind of opport.infec. related cause. CD4 600, vl undetect, CBC and SMAC normal 2mos. ago. Thanx for your hardwork here!

Response from Dr. Boyle

No, I don't think that your current problems are related to the medication switch. While idiosyncratic reactions can occur, I have not seen this particular one and have not heard any reports of it. You should be evlauated by a physician for other causes for your neck stiffness and potential therapies. Based upon the labs you mention, I doubt that it is HIV related and given that it is chronic it is likely to be musculoskeletal in origin.



Previous
Discontinue or Stop Meds due to rash
Next
Acclimating to New Cocktail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement